Vol. 7, No. 5, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Weakly commensurable $S$-arithmetic subgroups in almost simple algebraic groups of types $\mathsf{B}$ and $\mathsf{C}$

Skip Garibaldi and Andrei Rapinchuk

Vol. 7 (2013), No. 5, 1147–1178
Abstract

Let G1 and G2 be absolutely almost simple algebraic groups of types B and C, respectively, defined over a number field K. We determine when G1 and G2 have the same isomorphism or isogeny classes of maximal K-tori. This leads to the necessary and sufficient conditions for two Zariski-dense S-arithmetic subgroups of G1 and G2 to be weakly commensurable.

Keywords
isogenous maximal tori, weak commensurability, isomorphic maximal tori
Mathematical Subject Classification 2010
Primary: 20G15
Secondary: 11E57, 14L35, 20G30
Milestones
Received: 20 January 2012
Revised: 29 April 2012
Accepted: 7 June 2012
Published: 6 September 2013
Authors
Skip Garibaldi
Institute for Pure and Applied Mathematics
460 Portola Plaza
Box 957121
Los Angeles, CA 90095-7121
United States
http://www.mathcs.emory.edu/~skip/
Andrei Rapinchuk
Department of Mathematics
University of Virginia
Charlottesville, VA 22904
United States
http://www.math.virginia.edu/Faculty/Rapinchuk/